Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Oral Health and HIVOral Health and HIV
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Advice
Jun 28, 1999

I am the same guy that asked the "Chunks" Question.

In just the last few days, in addition to the "Chunks" I now have Pseudomembranous Candidiasis on the soft palete areas. My mouth looks exactly like the pictures on your hivdent page (but not as severe). The chucks were in 1 or 2 particuar areas, but now this is all over. This started about a day or 2 after starting Singulair asthma medication, but I cannot find anything that indicates Candidiasis is a side affect of Singulair. I have an appointment with my dentist, but I am extreemly concerned. I know the first thing he is going to think of. Are there other causes of Candidiasis? Is this seen in HIV-, healthy people? Is appearance of Candidiasis without any explanation reason to get an HIV test? What can I do to reduce the worry?

Response from Dr. Reznik

There are several causes of candidiasis including but not limited to uncontrolled diabetes, use of asthma inhalers, systemic corticosteroids, broad spectrum antibiotics and HIV.

Is the presence of candidiasis without any known underlying cause reason to undergo an HIV test? The answer to this question is yes. Does the presence of candidiasis without any known underlying condition equate with undiagnosed HIV infection? The answer to this question is no. I would suggest a complete medical work-up, if your dentist determines you do in fact have pseudomembranous candidiasis, to determine what the cause may be and reduce your concern.

Take care,

DR


Previous
but they all look the same!
Next
Diagnosing Erythematous Candidiasis

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement